Just a little detail; I am 2 years post TT and currently taking Levoxyl after trying generic levothyroxine for approximately 5 weeks. My previous endo erroneously bumped me down to 88mcg and seemed shocked when I complained of severe hypo symptoms even though my labs were "in range" You all know the drill, I'm sure. I left him and self treated with Armour for a while, (yes, bad bad bad, but at least I wasn't in constant pain any longer) and decided to give the practice another shot after the old endo RETIRED (thank God, truly the man was a menace!).
Well, now I'm seeing an internist who did openly say he "believes I was being undertreated before. Wow.I restrained myself from the sarcastic "Ya think?" I wanted to throw at him and in an effort to give it one more chance, I am now back on the synthetics, .175 Levoxyl. I started out on generic levo, but immediately noticed itching and burning skin, so after 2 weeks I requested the brand name. I've now been on Levoxyl for about 6 weeks. I've had to request full labs including Free T's since this first one last week he (ofcourse) only asked for TSH, which was .93. I admit-I feel pretty good. BUT, about ten days ago insomnia hit full force. When I first started the generic two months ago, I experience some slight insomnia for about a week. But this is hard core and doesn't seem to be going away. I hate to think my dosage is too high since I'm finally feeling ok, but I realize thats what most would likely say right off. No palps, no jitters, no inability to catch my breath. Just insomnia. I've had ANY sleep problems so it's very obvious to me this is something that has to be related to the medication. I'm just wondering why the insomnia didn't hit til this last 8 days or so. The only thing different I'm taking is generic Zyrtec for the hives/itching. I have read it can cause insomnia, but normally in the Zyrtec-D form?
So my question is, if I stay on the Levoxyl is there a chance this is a transitory side effect and it will dissipate in time? I'm adding some 5 HTP to my vitamin regimen (which I don't take anything too out there, just the standard C, B complex and, Calcium/magnesium/D4 combo and just started some low dose Selenium yeast). I just started with the HTP yesterday, so can't really say if it will help with my sleep issue.
Any thoughts would be MUCH appreciated. I have six year old quadruplets and a full time job. I can't afford to go o like this functioning with 3-4 hrs restless sleep per night.
Either hyper or hypo can cause sleep issues. I suffered from horrible insomnia when severely hypo, even though I was constantly fatigued. Additionally, some people do report worse symptoms after starting medication, because the body has to get used to having the hormones, it's been doing without.
The hives could be due to a reaction to fillers/binders in the Levoxyl, and yes, Zyrtec could cause insomnia.
The first thing I'd recommend is finding the cause of the hives, so you can get off the Zyrtec.
You might try the thyroid medication Tirosint, which is a gel cap, consisting only of the levothyroxine, glycerin and water, so it's virtually hypoallergenic.
What are the levels of your Free T3 and Free T4? Please post them, along with the reference ranges, which vary from lab to lab, so must come from your own report.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.